Alert archive / Wyoming / High Wind Watches in 2008
High Wind Watch 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 14, 2008, 3:38 AM MST. It took effect at Jan 15, 2008, 2:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2008, 3:38 AM MST (10:38 UTC)
- In effect from
- Jan 15, 2008, 2:00 AM MST
- Expired
- Jan 14, 2008, 1:37 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 141038 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 338 AM MST MON JAN 14 2008 ...STRONG SOUTHWEST TO WEST WINDS EXPECTED IN PORTIONS OF SOUTHEAST WYOMING LATE TONIGHT THROUGH TUESDAY... .A LARGE DIFFERENCE IN SURFACE PRESSURE WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH TUESDAY. THIS WILL PRODUCE STRONG SOUTHWESTERLY WINDS THAT WILL GRADUALLY BECOME MORE WESTERLY TUESDAY AS A STRONG COLD FRONT MOVES THROUGH THE REGION. WYZ061-062-064-066-067-142200- /O.NEW.KCYS.HW.A.0004.080115T0900Z-080116T0000Z/ SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 338 AM MST MON JAN 14 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. LOWER ELEVATIONS IN THE WATCH CAN EXPECT SUSTAINED SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. MOUNTAINOUS AREAS IN THE WATCH CAN EXPECTED SUSTAINED WINDS OF 40 TO 55 MPH WITH GUSTS TO 70 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JR
1 follow-up statement
000 WWUS75 KCYS 142037 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 137 PM MST MON JAN 14 2008 ...STRONG SOUTHWEST TO WEST WINDS EXPECTED IN PORTIONS OF SOUTHEAST WYOMING TODAY THROUGH TUESDAY... .A LARGE DIFFERENCE IN SURFACE PRESSURE WILL DEVELOP TODAY AND WILL AND CONTINUE THROUGH TUESDAY. WINDS ALONG INTERSTATE 25 IN PLATTE COUNTY WILL BE IMPACTED INITIALLY...THEN THE FOCUS WILL SHIFT TOWARDS THE MOUNTAINS AND INTERSTATE 80 CORRIDOR OVERNIGHT INTO TUESDAY. STRONG SOUTHWESTERLY WINDS WILL GRADUALLY BECOME MORE WESTERLY TUESDAY AS A POWERFUL COLD FRONT MOVES THROUGH THE REGION. WYZ061-142145- /O.CAN.KCYS.HW.A.0004.080115T0900Z-080116T0000Z/ SOUTHWEST CARBON- INCLUDING THE CITY OF...RAWLINS 137 PM MST MON JAN 14 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. WINDS ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA ACROSS SOUTHWEST CARBON COUNTY ON TUESDAY...BUT WIND GUSTS TO 50 MPH WILL STILL BE POSSIBLE. $$ WYZ067-150700- /O.UPG.KCYS.HW.A.0004.080115T0900Z-080116T0000Z/ /O.NEW.KCYS.HW.W.0006.080114T2037Z-080116T0000Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 137 PM MST MON JAN 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. PORTIONS OF PLATTE COUNTY WILL EXPERIENCE SUSTAINED WINDS OF NEARLY 40 MPH TODAY...TONIGHT...AND MOST OF TUESDAY. WIND GUSTS OF 70 MPH WILL BE POSSIBLE AT TIMES...ESPECIALLY IN THE WIND PRONED PASSES AND CANYONS AFFECTING INTERSTATE 25 NEAR BORDEAUX. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING CONDITIONS. $$ WYZ062-064-066-150700- /O.UPG.KCYS.HW.A.0004.080115T0900Z-080116T0000Z/ /O.NEW.KCYS.HW.W.0006.080115T0900Z-080116T0000Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... BUFORD...HORSE CREEK 137 PM MST MON JAN 14 2008 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOWER ELEVATIONS IN THE WATCH CAN EXPECT SUSTAINED SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. MOUNTAINOUS AREAS IN THE WATCH CAN EXPECTED SUSTAINED WINDS OF 40 TO 55 MPH WITH GUSTS TO 70 MPH. INTERSTATE 80 THROUGH CARBON AND ALBANY COUNTIES WILL BE IMPACTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING CONDITIONS. $$ WYZ063-150700- /O.NEW.KCYS.HW.W.0006.080115T0900Z-080116T0000Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 137 PM MST MON JAN 14 2008 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY. AREAS IN THE WARNING CAN EXPECTED SUSTAINED WINDS OF 40 TO 55 MPH WITH GUSTS TO 70 MPH. INTERSTATE 80 THROUGH CARBON COUNTY WILL BE IMPACTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING CONDITIONS. $$ SOWKO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 14, 3:29 AM MST, 9 minutes earlier.
Area forecast discussion, Jan 14, 3:29 AM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
329 AM MST MON JAN 14 2008
.SHORT TERM...TODAY THROUGH TUE NIGHT...
ANTICYCLONIC UPPER LEVEL NORTHERLY FLOW TODAY WILL VEER TO WESTERLY
TONIGHT IN RESPONSE TO A STRONG SHORTWAVE APPROACHING FROM THE
NORTHWEST. FLOW ALOFT WILL STRENGTHEN AND BECOME CYCLONIC TUE INTO
TUE NIGHT AS AN UPPER TROUGH MOVES OVER THE REGION. TODAY WILL BE
DRY AND A FEW DEGREES MILDER THAN SUNDAY AS SURFACE BASED LEESIDE
TROUGHING EXTENDS SOUTHWARD OVER THE HIGH PLAINS. ADIABATIC WARMING
ASSOCIATED WITH THE DOWNSLOPE COMPONENT OF THE FLOW WILL BOOST
TEMPERATURES EAST OF THE MOUNTAINS TO AROUND 40 DEG THIS AFTERNOON
WITH AREAS OF BRISK WINDS. LEESIDE TROUGHING WILL STRENGTHEN TONIGHT
AS A COLD FRONT MOVES INTO WY. THE PRESSURE GRADIENT WILL TIGHTEN
TONIGHT WITH SOME AREAS BECOMING VERY WINDY LATE TONIGHT. SEEMS
REASONABLE TO HOIST A HIGH WIND WATCH FOR AREAS FAVORING STRONG
SOUTHWESTERLY TO WESTERLY WINDS FROM LATE TONIGHT THROUGH TUE.
MODELS PROG 700MB WINDS OF 60 KNOTS AND GREATER TUE THUS IT SEEMS
PRUDENT TO ISSUE THE HWA. THE COLD FRONT WILL BE STRONG AND WILL
BLOW THROUGH THE FORECAST AREA TUE AFTERNOON INTO EARLY TUE EVENING.
TUE WILL BE RELATIVELY MILD AHEAD OF THE COLD FRONT. LIGHT SNOW WILL
START TO DEVELOP TUE AFTERNOON IN AREAS BEHIND THE FRONT. IT STILL
APPEARS THAT A PERIOD OF LIGHT SNOW WILL OCCUR TUE EVENING. IT WILL
REMAIN FAIRLY WINDY POSTFRONTALLY AS STRONG NORTH SURFACE WINDS WILL
LIKELY RESULT IN REDUCED VISIBILITIES FOR A FEW HOURS IN BLOWING
SNOW TUE NIGHT.
.LONG TERM...WED THRU SUN...COLD UPPER TROF OVER REGION WED...SHIFTG
E BY LATE IN THE DAY. SOME LINGERING LIGHT SNOW OVER THE MTNS
WED...WITH QUITE COLD TEMPS OVER THE AREA...LOWERED MAX TEMPS FOR
WED A FEW DEGS. COLD NNW FLOW ALOFT CONTINUES INTO THU/FRI...WITH
MODELS SHOWING ANOTHER BATCH OF MSTR WITH A WEAK UPPER LEVEL FEATURE
ALONG THE UPPER JET MAINLY THU AFTN INTO FRI. COLDER AIR FLUSHES
OUT WED NIGHT INTO THU...AND THEN SURGES BACK WWD THU NIGHT. SOME
MODERATION ON FRI. MODELS START DIVERGING COME NEXT WEEKEND...WITH
GFS FASTER BRINGING ANOTHER FEATURE DOWN ACROSS THE AREA ON SUN.
ECMWF QUITE DIFFERENT SAT WITH STILL SOME LINGERING PCPN...GFS IS
DRY AND WARMER AHEAD OF NEXT UPPER FTR. PEEK AT GFS EMSEMBLE DATA
SUGGESTS OPERATIONAL RUN IS SOMEWHAT OF A FAST OUTLIER WITH THIS
NEXT SYSTEM ON SUN. IN FACT...GFS ENSEMBLE MEAN HGT IS PRETTY CLOSE
TO THE OPERATIONAL ECMWF...ABOUT 12-18 HOURS SLOWER THAN OPERATIONAL
GFS. NOT MUCH TWEAKING OF THE FCST FOR NEXT WEEKEND AT THIS TIME.
GOOD ARCTIC OUTBREAK WITH THIS SYSTEM ALSO...MODELS HAVE OVERALL
SPED THIS SYSTEM UP BY ABOUT A DAY OR SO COMPARED TO 13/00Z RUNS
FROM LAST NIGHT.
&&
.AVIATION...VFR CONDITIONS EXPECTED TODAY AND TONIGHT. AREAS OF
STRONG AND GUSTY SURFACE WINDS WILL DEVELOP TONIGHT AS THE PRESSURE
GRADIENT INCREASES.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 2 AM TUESDAY TO 5 PM TUESDAY FOR WYZ061-
WYZ062-WYZ064-WYZ066-WYZ067.
NE...NONE.
&&
SHORT TERM/AVIATION...JRHazardous weather outlook, Jan 13, 7:46 PM MST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 746 PM MST SUN JAN 13 2008 NEZ001>003-019>021-054-055-WYZ059>070-141200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 746 PM MST SUN JAN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH COLDER TEMPERATURES WILL SPREAD OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TUESDAY AND TUESDAY NIGHT AND CONTINUE THROUGH THE END OF THE WEEK. THE HIGHS ON WEDNESDAY THROUGH FRIDAY WILL BE MAINLY IN THE UPPER TEENS TO UPPER 20S. ALONG WITH THE COLD WILL BE NORTH WINDS GUSTING AS HIGH AS 40 MPH BY TUESDAY NIGHT AND ON WEDNESDAY. THE WIND CHILL VALUES WILL BE FREQUENTLY BELOW ZERO TUESDAY NIGHT AND WEDNESDAY. SNOW WILL FALL OVER THE AREA TUESDAY NIGHT AND INTO WEDNESDAY MORNING MAINLY DURING A FOUR TO EIGHT HOUR PERIOD. THE SNOW COMBINED WITH THE WINDS... WILL GREATLY REDUCE VISIBILITIES TUESDAY NIGHT AND INTO WEDNESDAY MORNING MAKING TRAVEL HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 1:37 PM MST | High Wind Warning | CYS | 25 hr |
Nearby
High Wind Watches in Wyoming, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.